Hilary

Hilary

last August i had a knee operation. I was prescribed Tramadol for the pain, took the pain away, during that time I went out for a meal, didn't take my meds that day, so i had a glass of wine, woke up the following day (with what I know now to be) an opiate smell..... The 4th of October I realized I didn't have any pain, so I stopped the Tramadol, and of course I went into a heavy withdrawal, the doctor never told me to cut down, and I didn't know the tablets were that strong. Eventually I went back to the Doctors, and they put me on Sertraline, I went even worse on these tablets, I thought i was going crazy, very bad anxiety. I looked on the internet for the interaction between thyroxine and Sertraline and the interaction was very bad, so I stopped them after 14 days, they have now put me on Matazapine , first he put me on 7.5ml for 2 weeks after 14 days put me on 15ml, I am still feeling bad depression after 5 weeks, his intention is to get me to 45ml, I actually don't feel much better on the 15ml than I did taking 7.5 still very depressed and have anxiety during the day, can't socialize, feel all there doing for me is helping me to sleep and maybe eat a bit better, still not eating as well..... I am existing not living... I am afraid to up the dose, as I was better taking 7.5ml, still didn't help me really..I feel antidepressants and thyroxine don't go together... I have also found out recently that I was taking too much thyroxine, as again I was given Calcium, they upped my thyroxine to compensate, cos there is an interaction, because of everything I was going through, I stopped the Calcium, for many months, my thyroid went over, now I think I am taking the right dose 75micro...... this is what I was taking before my knee op and before I took calcium, basically when i was okay..... So I really don't know, whether the Tramodol ( which incidentally I still have that opiate smell now and then) or it's thyroxine and antidepressants that don't go together... I am totally confused and in a bad way.... please help!!

20 Replies

oldestnewest
  • Will you get back in touch with me on this page, with the answers to my question.... thanks Hilary

  • Hilary.

    I have sent you a private message.

    To open it you will need to click on your username at the top of the page and click on "messages".

    Members will answer your post in due course on this page.

    Flower

    …………………………………………………………………………………………………………………………

    Disclaimer: I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

    …………………………………………………………………………………………………………………………

  • Hi Hilary!

    So sorry you've been through the mill here :0(

    Have you got any blood results for your thyroid so we can get a clearer picture of what's going on?

    H x

  • Yes just recently, and i was on too much thyroxine, so they have reduced it, it has been a week on the new dose, so I am thinking it will take a while to level out, here is hoping I feel better, and i can come off these antidepressants

  • Do you have the actual results of recent blood tests for the TSH - FT4 - FT3 - with the ranges - then people can see if you are over or under medicated. Was your FT3 tested ? - if not then it could be incorrect that your GP thinks you are over medicated.

    Low mood can often be linked to LOW T3.

    How are your levels of VitD - B12 - Folate - Ferritin. All need to be OPTIMAL for you to feel well and for your Thyroxine to work well.

    I am not a medic - just a fellow thyroid sufferer....

  • Hi Marz, thanks for replying, sometimes people with a thyroid problem can help in many ways, a lot more than GP's. No i don't know my results, but you know i am going to get hold of them, them maybe someone like yourself will be able to help. And God knows I need a lot of help at the moment.... Thanks for replying Hilary

  • When you manage to obtain your results - post them in a new post - just in case they get missed by others. So many people here who are more than happy to help. We will have you feeling better in no time :-)

  • If you have the results handy and you feel up to it, can you put all the results plus ranges on here so members can have a look?

    H x

  • No I haven't got my results yet, but intend to get them... Hilary

  • When your dose of thyroxine is reduced, does anyone know how long roughly it takes to level out?....

  • ...it is a storage hormone - so could take a few weeks for you to feel the full impact of the reduction. On the other hand you may feel the difference sooner. Everyone seems to be an individual..... :-)

  • Hilarybarnett11, it will take 7-8 days for the higher dose to wash out and then symptoms of overmedication should start to improve.

    _______________________________________________________________________________

    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • Marz thanks for reply there are, what I think a few sign's to say, it is not level yet, palpitations, breathless at times, can't think straight, too much on the go and very wound up

  • Hi Hillary

    I was diagnosed with hyperthyroidism many years ago...but due to bloods coming bk as normal levels they never prescribed any meds..I have had symptoms of hyperthyroidism ever since but each time my bloods showed overactive thyroid the docs waited six wks to take secondary blood tests.which came bk as normal!! I was eventually put on strong painkillers by my new GP..I have ME/fibromialgia.. of which I'm sure never agreed with me I was a zombie.. my life was none exsistant.. recently my Castro consultant urged me to come off them as they can be addictive.. I was taking more to combat my pain..I've been off them since the beginning of Nov 2015.. after seeing a rheumatologist he now wants to put me on three strong painkillers..one of them is tramdol..to be truthfull I felt so sonked out on my previous painkillers and just wanted to sleep my pain away I had no life..I don't want to go back to that..yes I'm in pain a lot but don't want to be like a zombie I'm a very strong person I have had knee surgery,hysterectomy.blood clot on my right eye..diagnosed with thiyrositis and H piylor.. prescribed antidepressants several types none worked they made me feel worse.my GP just prescribed them without checking if they would affect me given all my problems...when I questioned this I was told if you have bad reactions don't take anymore...I am now wondering if I should take the three painkillers my rheumatologist has pescribed or see my GP again...not holding out any hope he will help me!!! Hope you get sorted..personally antidepressants never helped me...

    Birkie

  • Hi Birkie.... You have been through a lot to... Hey getting back to the Thyroid you were once diagnosed, all my life I was tested for my thyroid, from being 16years old, I was rammed on Valium, and various tranquilizers, and every doctor i saw, always said(you look as though you have a thyroid problem).... Then I decided to come off all tablets, and low an behold, they found I had a thyroid problem, this was 20 years on... the fact in my case was, the tranquilizers I was taking were hiding a fact I had a problem.... I don't say this is what it is in your case, but I would certainly chase it up.... There is a woman called Diana Holmes she wrote a book on thyroid, She helped me a lot in 1995 when I was diagnosed with M S, I was falling off My feet, I had all the classic symptoms, it wasn't MS at all, It was long term untreated thyroid ( mine was under-active) so you see they can make mistakes, The book is called.... Tears Behind close doors..... She also had long term untreated thyroid, and was rammed on tranquilizers, she did her research into thyroid problems, Hope I have helped you... Hilary

  • Try talking with your Pharmacist; They know far more about drugs and interactions than your GP.

  • I personally don't think thyroid and antidepressant mix, but thanks, I will ask the pharmacist, cos at this moment I feel so much worse taking the antidepressants than I did 5 weeks ago, I don't think I can go any lower... I do appreciate you getting back to me.... Hilary

  • I am getting a thyroid test done again next week. I see people say don't take your medication before the test, and to have the test done first thing in the morning on an empty stomach, does this mean don't take your thyroxine, or does it mean, don't take other medication, that you may take before the test, could someone put me straight on this one, as my tests don't always come out right...I have just been put on the lower dose of Thyroxine 3 weeks ago... I want this test to come out right.... Please help

  • What other medication are you taking ? I only know about the Levo - not sure about other pills and potions. Perhaps put this in a new question so people see it - they won't see this. I only saw it after your PM :-)

  • I only take aspirin vitamin b12 and codliveroil, wasn't sure what I was allowed to take before a thyroid blood test

You may also like...